Thunderstorm Wind, Bay
- When
- January 19, 6:00 PM CST
- Where
- Bay County, 0.91 mi SE of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 30.150, -85.590
Telephone polls were blown down.
A strong cold front moved through the area, accompanied by a line of strong to severe storms with impacts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A strong cold front moved through the area, accompanied by a line of strong to severe storms with impacts to trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 19, 5:46 PM CST, 14 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
646 PM EST Sat Jan 19 2019
.AVIATION...
[Through 00Z Monday]
Light rain is moving across most of the terminals with widespread
MVFR cigs outside of VLD where conditions are VFR at present. A
line of thunderstorms moving into DHN and ECP as of 23-00Z will
cross the remainder of the terminals through 07Z. Expect at least
MVFR with brief IFR or even LIFR in the heaviest rain as this
activity moves through. Southerly winds gusting in excess of 25
kt along and ahead of this line. Once the line moves through, a
return to MVFR cigs and winds veering to the northwest, gusting
up to 25 kt through Saturday afternoon. MVFR cigs should lift
around 15Z with VFR thereafter.
&&
.PREV DISCUSSION [337 PM EST]...
.NEAR TERM [Through Tonight]...
The main focus will be on a squall line entering and sweeping from
west to east across the local region later this afternoon and
tonight. SPC continues to show a slight risk for severe weather
mainly along and west of an Albany to Tallahassee line with a
marginal risk elsewhere. While scattered showers have developed
ahead of the squall line, there has also been several breaks in the
cloud cover helping to further destabilize the atmosphere. A tornado
watch may be needed later afternoon or evening for at least a
portion of our CWA but will need to continue to monitor the line
and its evolution.
Behind the squall line we will see the passage of a strong cold
front with a much colder and drier airmass quickly filtering into
the area. It will also remain breezy overnight. This in combination
with extensive low level cloudiness may help keep temperatures from
dropping as low as previously forecast. Lows will range from near 40
northwest to around 50 across the southeast Big Bend.
.SHORT TERM [Sunday Through Monday Night]...
Will see a short break in precipitation for the short term as high
pressure builds across the eastern CONUS. With dry conditions in the
short term, the focus turns to the temperatures as the northwest
flow behind the cold front ushers in colder conditions. Highs Sunday
will range from the mid 40s across parts of southeast Alabama to the
the lower 50s across the eastern Florida Big Bend. With gusty winds
though, temperatures will feel like the 30s and 40s though. Thus, if
you are planning on spending time outside on Sunday, make sure you
bundle up! Highs on Monday will be in the 50s, but won't feel quite
as cold with weaker winds. Lows Monday morning are expected to be
the coldest over the next few days with most areas below freezing.
As the low level winds veer to the southeast, temperatures will be
slightly warmer Tuesday morning with lows in the mid 30s to lower
40s.
.LONG TERM [Tuesday Through Saturday]...
As the surface high moves east into the Atlantic, low level winds
will become southerly, with Gulf moisture returning to the CWA and
temperatures beginning to increase. Isentropic based showers will
allow for the return of low end rain chances to the forecast on
Tuesday. As a trough deepens over the Rockies Tuesday into
Wednesday, another front will push eastward with a low developing
along the southern end of the front and the system bringing high
rain chances back to the CWA Wednesday and Thursday. There's enough
instability for the mention of thunder with the system, however the
timing of this will have to be refined as the event nears. Behind
this system, PoPs will be limited into the first half of the
weekend.
.MARINE...
Showers and thunderstorms will spread across the marine area this
evening and tonight. Winds and seas will continue to increase
tonight with Gale force gusts expected this evening through much
of tomorrow. Will likely need a Small Craft advisory for a portion
of Sunday night as winds and seas weaken. Expect an increase in
winds and seas mid week as the next front moves through the area.
.FIRE WEATHER...
A cold front will pass through tonight bringing rain to the
area this afternoon into tonight. Winds have increased today
and will remain elevated through tomorrow. Despite this, RH
values remain above critical thresholds and thus Red Flag
conditions are not expected.
.HYDROLOGY...
Showers and thunderstorms will spread across the area this afternoon
into tonight with around 3/4" or less of rain expected through
tonight. While a few rivers are already in minor flood or action
stage, these should not cause any significant impacts. Another
front will bring additional rainfall mid to late week with around
one to two inches of rain which will cause some rises on area
rivers.
With the strong southerly winds ahead of the front, water levels
will be elevated along the coast tonight, particularly in
Apalachee Bay. Inundation along the coast of 1 to 2.5 feet is
possible. This is expected to align timewise with high tide
overnight and thus have issued a coastal flood advisory for
tonight from Franklin County east to Dixie County.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 47 51 31 56 37 / 100 0 0 0 0
Panama City 44 50 34 54 42 / 70 0 0 0 0
Dothan 41 47 29 52 34 / 70 0 0 0 0
Albany 44 49 30 52 33 / 100 0 0 0 0
Valdosta 48 51 31 54 36 / 90 10 0 0 0
Cross City 52 54 32 58 38 / 90 10 0 0 0
Apalachicola 48 52 34 55 44 / 90 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 AM EST /6 AM CST/ Sunday for Coastal Bay-
Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-South Walton.
Coastal Flood Advisory until 4 AM EST Sunday for Coastal Dixie-
Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla.
High Rip Current Risk through Sunday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 PM EST /6 PM CST/ Sunday for Coastal
Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Gale Warning until 7 PM EST Sunday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River FL out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...LF
MARINE...Fieux
FIRE WEATHER...Fieux
HYDROLOGY...FieuxSpecial Weather Statement
National Weather Service Tallahassee FL
417 PM CST SAT JAN 19 2019
ALZ065-068-192315-
Coffee AL-Geneva AL-
417 PM CST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND WESTERN GENEVA
COUNTIES UNTIL 515 PM CST...
At 417 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Luverne to 6 miles northwest of Laurel
Hill. Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Elba, Geneva, Enterprise, Fort Rucker, Samson, New Brockton, Lee,
Kinston, Coffee Springs, Mixons Crossroads, Curtis, Carl Folsom A/p,
Central City, Logan Field Municipal A/P, Camp Humming Hills,
Clintonville, Roeton, Camp Alaflo Bsa, Arcus and Enterprise Municipal
A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 900 PM CST for southeastern
Alabama...and the Panhandle of Florida.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8579
3120 8579 3099 8578 3100 8619 3119 8620
TIME...MOT...LOC 2217Z 247DEG 42KT 3166 8630 3102 8655
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
527 PM EST SAT JAN 19 2019
FLZ007>010-012-108-112-192330-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
527 PM EST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY...WALTON...
WESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 630 PM EST/530
PM CST/...
At 526 PM EST/426 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Laurel Hill to 12
miles south of Mary Esther. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Union, Liberty, Live Oak, Freeport, Paxton, Ponce De
Leon, Caryville, Westville, Ebro, Oakwood Hills, Cluster Springs,
Villa Tasso, Cerrogordo, Blue Mountain Beach, Gritney and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM EST/900 PM CST/ for
the Panhandle of Florida.
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3043 8625 3038 8616 3039 8611
3044 8616 3047 8613 3046 8619 3050 8620
3048 8622 3046 8639 3099 8639 3099 8576
3021 8591 3028 8611 3033 8640 3040 8639
TIME...MOT...LOC 2226Z 254DEG 34KT 3099 8648 3023 8667
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
556 PM EST SAT JAN 19 2019
FLZ010-012-112-192345-
Coastal Bay FL-Inland Bay FL-Washington FL-
556 PM EST SAT JAN 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR BAY AND SOUTHWESTERN WASHINGTON
COUNTIES UNTIL 645 PM EST/545 PM CST/...
At 556 PM EST/456 PM CST/, Doppler radar was tracking a strong
thunderstorm 8 miles southwest of Panama City Beach, moving northeast
at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Live Oak, Parker, Ebro, Dirego
Park, College Station, Gulf Resort Beach, West Panama City, Bahama
Beach, Millers Ferry, Bennett, Brannonville, Millville and West Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM EST/900 PM CST/ for
the Panhandle of Florida.
LAT...LON 3028 8602 3027 8600 3033 8599 3045 8595
3044 8590 3047 8589 3047 8588 3050 8586
3051 8588 3056 8588 3059 8590 3063 8588
3036 8539 3026 8539 2997 8563 3021 8604
TIME...MOT...LOC 2256Z 233DEG 30KT 3012 8594
42-DVDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM MARINE TSTM WIND 6 NE WEST BAY 30.36N 85.80W
01/19/2019 M48 MPH BAY FL ASOS
ASOS STATION ECP, NORTHWEST FLORIDA -
INTERNATIONAL APRT.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
631 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 3 SW MARL 31.07N 86.02W
01/19/2019 GENEVA AL 911 CALL CENTER
LARGE TREE DOWN ACROSS COUNTY ROAD 16 WEST.
A CAR RAN INTO IT.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 PM EST SAT JAN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
01/19/2019 M44 MPH GMZ750 FL MESONET
BUOY STATION PCBF1, 1 SE GULF RESORT BEACH.
&&The national radar mosaic for the moment the first event began.
8 thunderstorm wind, 1 tornado. Local standard time, as filed.
Telephone polls were blown down.
Station PACF1 measured a wind gust of 58 mph.
The Panama City News Herald newspaper reported that several tarps were blown off homes damaged during Hurricane Michael across Bay county.
A power pole was blown down.
A power pole was blown down.
A brief, EF1 tornado with winds of 90 mph touched down on Tyndall Air Force Base. The tornado moved a car, broke car windows, tore a portion of a new roof off of barracks and flipped dumpsters and garbage cans on their sides. The tornado damage was surveyed by base personnel.
A cable on a caution light snapped and fell over the intersection.
A tree was blown down across Scotts Ferry Road.
Damage occurred to a radio tower near Quincy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyThe tornado archive for Florida, 2019Warnings in Florida, January 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 803187, 803332, 793708, 803188, 803189, 803186, 803190, 803191, 803192.